Concurrent Type 2 Diabetes and Multiple Endocrine Neoplasia Type 1 With a Novel MEN1 Gene Mutation

Joung Wook Yang, Su Kyoung Kwon, Jeong Hoon Kim, Young Sik Choi, Yo-Han Park

Abstract


Multiple endocrine neoplasia type 1 (MEN1) is an autosomal dominant inherited disorder that is characterized by the combined occurrence of primary hyperparathyroidism (PHPT), enteropancreatic neuroendocrine tumors and anterior pituitary adenomas. Increased insulin resistance and a higher prevalence of glucose intolerance have been noted in MEN1 families and are associated with increased cardiovascular mortality. Mutations in the MEN1 tumor suppressor gene cause multiple tumors in MEN1 but can also be associated with glycemic dysregulation. A 52-year-old man was admitted for blood glucose control. He had been diagnosed with diabetes 3 years previously. Hypercalcemia was incidentally detected during a blood test. After examination, he was diagnosed with PHPT caused by parathyroid hyperplasia. On genetic analysis, he was found to have a novel mutation in the MEN1 gene (exon 10, c.1590_1606_del; p.Gly532AlafsX20). We report a case of MEN1 with a novel MEN1 gene mutation associated with type 2 diabetes in a patient with no family history of diabetes. This is the first case of MEN1 associated with type 2 diabetes before pancreatic surgery in Korea.




J Med Cases. 2014;5(11):596-600
doi: http://dx.doi.org/10.14740/jmc1973w

Keywords


Multiple endocrine neoplasia type 1; Type 2 diabetes mellitus; MEN1 gene; Primary hyperparathyroidism

Full Text: HTML PDF
 

Browse  Journals  

     

Journal of clinical Medicine Research

Journal of Endocrinology and Metabolism

Journal of Clinical Gynecology and Obstetrics

World Journal of Oncology

Gastroenterology Research

Journal of Hematology

Journal of Medical Cases

Journal of Current Surgery

Clinical Infection and Immunity

Cardiology Research

World Journal of Nephrology and Urology

Cellular and Molecular Medicine Research

Journal of Neurology Research

International Journal of Clinical Pediatrics

 

 

 

 

 

Journal of Medical Cases, monthly, ISSN 1923-4155 (print), 1923-4163 (online), published by Elmer Press Inc.            
The content of this site is intended for health care professionals.
This is an open-access journal distributed under the terms of the Creative Commons Attribution-NonCommercial 4.0 International License, which permits unrestricted
non-commercial use, distribution, and reproduction in any medium, provided the original work is properly cited.
Creative Commons Attribution license (Attribution-NonCommercial 4.0 International CC-BY-NC 4.0)


This journal follows the International Committee of Medical Journal Editors (ICMJE) recommendations for manuscripts submitted to biomedical journals,
the Committee on Publication Ethics (COPE) guidelines, and the Principles of Transparency and Best Practice in Scholarly Publishing.

website: www.journalmc.org   editorial contact: editor@journalmc.org
Address: 9225 Leslie Street, Suite 201, Richmond Hill, Ontario, L4B 3H6, Canada

© Elmer Press Inc. All Rights Reserved.